Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had sex. Took plan b pill. Had short periods. Having bleeding again. Reason?

Hi. Im 16 and me and my boyfrind have start being secually active. After our first time i took a plan b pill (he withdrew but we wanted to be safe) about 7 hours later. And it was all good this was on the 18th. I had some bleeding which the woman said would be normal and on the 25th i got my period. Last was the 28th so 3 not regular most the time anyways so that was normal for me. It was fine and on the 30th it was dying down. But it seemed to pick up again. Its now the 10th and its only just starting to settle again. I was just wondering if this is a side effect and my hormones are just getting balanced again? Or could it be more. Its both our first times.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2013
Thanks for your query.
After taking emergency contraceptives, there is always some amount of withdrawal bleeding due to the hormones effect.
Hence, what you experienced on 18th was the withdrawal bleed.
Also, emergency contraceptives will prepone or postpone your normal periods by a week or more.
Hence, the 25th was likely your period.
the next menstrual cycle is generally not affected by the emergency pills.
it could be due to stress, anxiety, thyroid hormone imbalance .
Wait out a month, and if this persists next month too, then consult a gynecologist.
Take care.
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor